MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED H1 CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED H1 CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 412535HH1
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Codes Ischemia (1942); Foreign Body In Patient (2687)
Date of Event 10/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for an evaluation.A supplemental report will be submitted once the evaluation has been completed.A review of the manufacturing history record is in progress.
 
Event or Problem Description
The account alleges that an elderly male patient presented with an ischemic stroke and was brought in for a mechanical thrombectomy.The physician used a merit 4f h1 diagnostic catheter with a terumo guide wire for this procedure.As soon as the diagnostic catheter was advanced over the terumo guidewire via the right femoral artery, the diagnostic catheter detached into two pieces.This was verified under fluoroscopy.The physician used a vascular snare device to retrieve one foreign body from the patient.The other foreign body migrated into the patient's anterior tib artery.The patient will require the surgical removal of the remaining foreign body.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.However, photographs of the defect were provided.Based on the photos, the complaint is confirmed.Root cause could not be determined.A review of the complaint database was performed and no similar complaints for this lot number were found.A review of the device history record was performed and no exception documents were identified.

Brand Name
IMPRESS®.BRAIDED H1 CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr,
pearland TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr,
pearland TX 77047
Manufacturer Contact
bryson heaton rn
1600 merit parkway
south jordan, UT 84084
8012531600
MDR Report Key20511117
Report Number3010665433-2024-00041
Device Sequence Number7044587
Product Code DQO
UDI-Device Identifier00884450683842
UDI-Public884450683842
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2025
Device Catalogue Number412535HH1
Device Lot NumberE2354703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GUIDEWIRE.
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexMale